Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 187, NWS Springfield, MO

May 13, 2011Camden County, Laclede County, Pulaski County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 13, 2011, 11:08 AM CDT for Camden County, Laclede County, Pulaski County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 11:08 AM CDT (16:08 UTC)
Expired
May 13, 2011, 11:44 AM CDT
In force
36 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Camden County, MO, Laclede County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 11:13 AM CDTHAIL 1Lebanon, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WUUS53 KSGF 131608
SVRSGF
MOC029-105-169-131700-
/O.NEW.KSGF.SV.W.0187.110513T1608Z-110513T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  WEST CENTRAL PULASKI COUNTY IN CENTRAL MISSOURI...

* UNTIL NOON CDT.

* AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR LEBANON...MOVING NORTHEAST AT 20 MPH. THIS
  STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.

* LOCATIONS IMPACTED INCLUDE DRY KNOB...LAQUEY...LEBANON...OZARK
  SPRINGS...RICHLAND...SLEEPER AND STOUTLAND.

INTERSTATE 44 BETWEEN MILE MARKERS 121 AND 154 WILL ALSO BE IMPACTED
BY THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3794 9245 3782 9225 3765 9226 3754 9264
      3770 9278
TIME...MOT...LOC 1608Z 238DEG 16KT 3766 9266
WIND...HAIL <50MPH 1.00IN

$$

GAEDE
2 follow-up statements
752 
WWUS53 KSGF 131627
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 AM CDT FRI MAY 13 2011

MOC029-105-169-131700-
/O.CON.KSGF.SV.W.0187.000000T0000Z-110513T1700Z/
CAMDEN MO-LACLEDE MO-PULASKI MO-
1127 AM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
WEST CENTRAL PULASKI...LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES...

AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 4 MILES EAST OF LEBANON...MOVING
NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
HAIL.

LOCATIONS IMPACTED INCLUDE DRY KNOB...LAQUEY...LEBANON...OZARK
SPRINGS...RICHLAND...SLEEPER AND STOUTLAND.

INTERSTATE 44 BETWEEN MILE MARKERS 121 AND 154 WILL ALSO BE IMPACTED
BY THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AT 1123 AM CDT...QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM IN 
LEBANON.

&&

LAT...LON 3794 9245 3782 9225 3765 9226 3754 9264
      3770 9278
TIME...MOT...LOC 1626Z 238DEG 16KT 3770 9257
WIND...HAIL <50MPH 1.00IN

$$
259 
WWUS53 KSGF 131644
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1144 AM CDT FRI MAY 13 2011

MOC029-105-169-131655-
/O.CAN.KSGF.SV.W.0187.000000T0000Z-110513T1700Z/
CAMDEN MO-LACLEDE MO-PULASKI MO-
1144 AM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PULASKI...LACLEDE
AND SOUTHEASTERN CAMDEN COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3794 9245 3782 9225 3765 9226 3754 9264
      3770 9278
TIME...MOT...LOC 1645Z 238DEG 16KT 3774 9248

$$

GAEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:03 AM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, May 13, 6:03 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 AM CDT FRI MAY 13 2011

...UPDATE TO AVIATION...

.DISCUSSION...

THE UPPER LEVEL LOW THAT HAS BEEN THE DRIVING FORCE BEHIND THE
WEATHER OVER THE PAST 24 HOURS...CONTINUES TO SPIN OVER CENTRAL
KANSAS THIS MORNING. THUNDERSTORMS THAT BROUGHT LARGE HAIL TO THE
REGION WERE ALSO PUSHING EAST OF THE MISSISSIPPI RIVER.

RESIDUAL MOISTURE FROM STORMS LAST NIGHT...COMBINING WITH COOLING
TEMPERATURES WILL RESULT IN THE DEVELOPMENT OF FOG ACROSS PORTIONS
OF THE OZARKS THIS MORNING. SOME AREAS MAY SEE VISIBILITIES FALL
TO BELOW A MILE AT TIMES.

THE UPPER LEVEL LOW WILL MOVE OVER THE REGION DURING THE DAY
TODAY. THIS WILL BRING THE CHANCE FOR CONTINUED SHOWERS AND
THUNDERSTORMS INTO THE AFTERNOON AND EARLY THIS EVENING. FORECAST
SOUNDINGS DO INDICATE SOME GOOD CAPE AVAILABLE THIS AFTERNOON AS
THE UPPER LOW MOVES OVERHEAD. CAPE VALUES ON GFSBUFR SOUNDINGS
SHOW FROM 1000 TO 1500 J/KG PRIMARILY ALONG AND EAST OF HIGHWAY 65
FROM 18Z THROUGH 00Z. THIS IS SUPPORTED SOMEWHAT BY THE NAM AND
GFS WHICH DO SHOW CAPE VALUES UP TO 1000 J/KG. GOOD MID LEVEL
LAPSE RATES...LIFTED INDICES FROM -2 TO -6 AND LOWERING FREEZING
LEVELS UNDER THE COLD CORE OF THE UPPER LOW WOULD INDICATE THE
CHANCE FOR SOME STRONG TO ISOLATED SEVERE THUNDERSTORMS THIS
AFTERNOON THOUGH SHEAR WILL BE LIMITED AT BEST. THINK THE MAIN
THREAT WITH THE STORMS THAT DEVELOP WILL BE HAIL...THOUGH NOT AS
LARGE AS WHAT OCCURRED LAST NIGHT.

THE UPPER LOW WILL CONTINUE TO TRANSLATE TO THE EAST THROUGH THE
WEEKEND AS A SECOND UPPER LEVEL LOW DIVES OUT OF CANADA AND
PINWHEELS AROUND THE FIRST LOW. THE TWO LOWS WILL THEN PHASE
TOGETHER OVER EASTERN MISSOURI AND PROVIDE ADDITIONAL CHANCES FOR
SHOWERS LATE SUNDAY INTO MONDAY.

AS A RESULT OF THE GENERAL NORTHWESTERLY FLOW PATTERN THAT
DEVELOPS TODAY AND REMAINS IN PLACE THROUGH MUCH OF NEXT
WEEK...TEMPERATURES WILL BE UNSEASONABLE COOL. WITH 850
MB TEMPERATURES FALLING AS LOW AS 1 TO 2 DEGREES C AT TIMES
DURING THE WEEKEND...SOME LOCATIONS MAY NOT SEE HIGHS CLIMB OUT OF
THE 50S. FOR NEXT WEEK...HIGHS SHOULD BE IN THE 60S THROUGH MOST
OF THE WEEK WITH LOWS IN THE 40S THROUGH THE FORECAST PERIOD.

THE NEXT BEST CHANCE FOR RAINFALL AND STORMS WOULD BE LATE NEXT
WEEK AS ANOTHER UPPER LEVEL LOW CUTS OFF AND MAKES AN ATTEMPT TO
UNDER CUT THE RIDGE ACROSS THE CENTER OF THE COUNTRY. WILL NEED TO
WATCH THIS AND SEE IF THIS LOW WILL BE STRONG ENOUGH TO BREAK THE
BLOCKING PATTER NOW SETTING UP OVER THE CONUS.

HATCH

&&

.AVIATION...

FOG HAS REDUCED VISIBILITIES ACROSS PORTIONS OF SOUTHWEST MISSOURI
EARLY THIS MORNING. HAVE GONE WITH PRIMARILY LOW END VFR IN THE
TAFS...BUT THERE ARE POCKETS OF MVFR AND EVEN BRIEF IFR SCATTERED
ABOUT. ANY REDUCTIONS TO VISIBILITY WILL IMPROVE BY MID MORNING AS
WINDS INCREASE OUT OF THE WEST. SHOWERS AND A FEW THUNDERSTORMS
ARE THEN EXPECTED TO DEVELOP THIS AFTERNOON...WITH THE BEST
CHANCES FOR THUNDERSTORMS AT KSGF AND KBBG. CEILINGS WILL LOWER
WITH MVFR BECOMING PREVAILING. THE MVFR CEILINGS WILL THEN
CONTINUE INTO TONIGHT AT KSGF AND KBBG. KJLN APPEARS THAT IT WILL
BE RIGHT ON THE EDGE BETWEEN SCATTERED AND BROKEN CLOUD COVER.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 13, 9:02 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 AM CDT FRI MAY 13 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141415-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
902 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  ELEVATED RISK FOR LIGHTNING.
  LIMITED RISK FOR HAIL AND THUNDERSTORM WINDS.
  LIMITED RISK FOR FLOODING.

DISCUSSION...

  ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
  MAINLY ACROSS THE EASTERN MISSOURI OZARKS AND SOUTH CENTRAL
  MISSOURI. STORMS MAY BE STRONG TO SEVERE WITH HAIL TO QUARTER
  SIZE AND WIND GUSTS OVER 50 MPH POSSIBLE.

  STREAM LEVELS WILL REMAIN HIGH ACROSS PORTIONS OF CENTRAL
  MISSOURI FROM HEAVY RAINFALL THURSDAY NIGHT. SOME LOW WATER
  CROSSINGS WILL REMAIN IMPACTED THROUGH THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  THUNDERSTORMS WILL BE POSSIBLE LATE NEXT WEEK AS ANOTHER UPPER
  LEVEL LOW MOVES ACROSS THE OZARKS.

.SPOTTER INFORMATION STATEMENT...

 DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
 ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, May 13, 9:47 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     AVA                     36.95N 92.66W
05/12/2011                   DOUGLAS            MO   LAW ENFORCEMENT

            SEVERAL LARGE LIMBS DOWN AROUND TOWN WITH ISOLATED POWER
            OUTAGES.

&&

LDOOLEY
Local storm report, May 13, 9:57 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     BOLIVAR                 37.61N 93.41W
05/12/2011                   POLK               MO   EMERGENCY MNGR

            LARGE SIGN DAMAGED

&&

AFOSTER
Local storm report, May 13, 10:02 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1002 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     9 E GAINESVILLE         36.60N 92.27W
05/12/2011                   OZARK              MO   LAW ENFORCEMENT

            A COUPLE OF DOWNED TREES

&&

AFOSTER
Local storm report, May 13, 10:05 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             MANSFIELD               37.11N 92.58W
05/12/2011  E0.75 INCH       WRIGHT             MO   EMERGENCY MNGR

            WIND GUSTS OF 40 TO 50 MPH

&&

AFOSTER
Local storm report, May 13, 10:29 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             LOUISBURG               37.76N 93.14W
05/12/2011  E1.00 INCH       DALLAS             MO   911 CALL CENTER

&&

GAEDE
Local storm report, May 13, 10:32 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             URBANA                  37.84N 93.17W
05/12/2011  E1.75 INCH       DALLAS             MO   EMERGENCY MNGR

&&

GAEDE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:11 PM CDTSevere Thunderstorm WarningSGFCamden, Miller49 min
May 12, 7:16 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Morgan44 min
May 12, 7:30 PM CDTSevere Thunderstorm WarningSGFCamden, Morgan45 min
May 12, 7:31 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory19 min
May 12, 7:33 PM CDTSevere Thunderstorm WarningSGFPolk45 min
May 12, 7:52 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory38 min
May 12, 7:53 PM CDTAreal Flood AdvisorySGFBarry, Barton, Dade, Jasper, Lawrence, McDonald and 1 more6 hr
May 12, 8:22 PM CDTSpecial Weather StatementSGFMiller23 min
May 12, 8:24 PM CDTSevere Thunderstorm WarningSGFChristian, Greene26 min
May 12, 8:25 PM CDTSevere Thunderstorm WarningSGFCamden, Miller35 min
May 12, 8:30 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas45 min
May 12, 8:34 PM CDTSevere Thunderstorm WarningSGFDallas, Polk, Webster36 min
May 12, 8:41 PM CDTSpecial Weather StatementSGFOzark49 min
May 12, 8:42 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney63 min
May 12, 8:55 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Maries, Miller, Phelps, Pulaski65 min
May 12, 9:18 PM CDTSevere Thunderstorm WarningSGFLaclede, Phelps, Texas, Wright57 min
May 12, 9:28 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark62 min
May 12, 9:56 PM CDTSevere Thunderstorm WarningSGFLaclede, Maries, Miller, Phelps, Pulaski64 min
May 12, 10:56 PM CDTSpecial Weather StatementSGFShannon49 min
May 12, 11:13 PM CDTAreal Flood AdvisorySGFCamden, Dallas, Dent, Laclede, Maries, Miller and 4 more12 hr
May 13, 1:08 PM CDTSpecial Weather StatementSGFMaries37 min
May 13, 1:16 PM CDTSevere Thunderstorm WarningSGFSt. Clair29 min
May 13, 3:47 PM CDTFlash Flood WarningSGFBenton, Hickory4 hr
May 13, 5:03 PM CDTFlash Flood WarningSGFDallas, Polk3 hr
May 13, 5:48 PM CDTFlash Flood WarningSGFCamden, Miller, Morgan2 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.